MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Model Number 03.008.011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred on an unknown date in 2021.Reporter is a j&j employee.Investigation summary: visual inspection: spiral blade inserter for hindfoot arthrodesis nail-ex (part # 03.008.011, lot # 1853725, qty#) was returned and received at us cq.Upon visual inspection at cq, it is observed that the inserter top was loose and falling apart from the assembly and there were several dents on the inserter top component.The handle part shows few scratches and nicks on the handle.Rest of the device shows normal wear which would not contribute to the complaint condition.No broken features were observed with the returned device.Device failure/defect identified? yes.Functional test: functional testing of the received device was performed at cq.The plunger of the inserter top was tight and not working as intended which caused the inserter top to fell apart.Dimensional inspection: dimensional inspection of the received device was not performed at cq as the internal components were inaccessible without the destruction of the device.Document/specification review the following drawing(s) was reviewed: spiral blade inserter, inserter top, spiral blade.No design issues or discrepancies were found during this investigation.Complaint confirmed? no.Investigation conclusion: the complaint cannot be confirmed for spiral blade inserter for hindfoot arthrodesis nail-ex (part # 03.008.011, lot # 1853725) as no broken features were observed with the returned device.While a definitive root cause could not be identified for the reported problem, it is possible that the repeated use and service might have contributed to the complaint condition.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 03.008.011, lot: 1853725, manufacturing site: (b)(4), release to warehouse date: april 11, 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, it was observed that spiral blade inserter was broken.There was no known patient or hospital involvement.This report is for one (1) spiral blade inserter for hindfoot arthrodesis nail-ex.This is report 1 of 1 for (b)(4).

Brand Name
SPIRAL BLADE INSERTER FOR HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11405698
Report Number2939274-2021-01137
Device Sequence Number17276152
Product Code FZX
UDI-Device Identifier10886982066909
UDI-Public10886982066909
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.008.011
Device Catalogue Number03.008.011
Device Lot Number1853725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1